jtp Posted September 28, 2008 Report Share Posted September 28, 2008 This is my first time using a forum but I have already seen so much information here I had to join and see if anyone else had a similar experience. My son is 8 years old and has developed some tics recently. I noticed some odd behavior back in late April after he had been on amoxicillin twice. First in March for Bronchitis (after having a post nasal drip cough/cold) then in April for an Ear infection. His nasal symptoms never cleared up but the Bronchitis did. Two weeks after the antibiotics were finished he starting getting hives when he scratched himself. He kept saying something was biting him. Soon I realized it must have been a reaction to the Amoxicillin. I gave him Benadryl and the hives stopped wthin a week. His behavior seemed changed. He wasn't listening as well and seemed unhappy. He was very moody and seemed a bit depressed. He kept complaining of stomach aches. He would look pale for a day then look fine the next. I started noticing when he would say he had a stomach ache he looked pale, when the stomach ache went away he was fine. He began saying that he hated himself. This behavior was not my son at all. He was always full of self esteem, happy go lucky. I started looking on the internet for anxiety, depression disorders in children but never put it together that this all started happening after the double dose of antibiotics. My son had only been on antibiotics once before when he was 2 years old. Since he's always had an off and on stuffy nose I thought his first tic, nose scrunching, had to do with that. He began nose scrunching in May/June. He was still complaining off an on of a stomach ache but I just thought it had to do with something he ate or had to go to the bathroom. He also began getting headaches off and on. His behavior and emotional state had improved. Then in August he started with eye blinking and it quickly went into eye rolling and a slight neck roll. At one point it had gotten so bad I made an appt with his pediatrician and she thought it might have been lyme disease. He was tested for lyme disease and strep and both came out negative. She suggested we see a neurologist. The tics were pretty bad and I was scared on how he was going to handle them at school. When school came around they stopped!!! I thought they were gone for good. Our appt with a Neurologist was for Sept 25 but I thought we may not need to go after all. Then my son got another stuffy nose and shortly after that the eye rolling and neck jerking returned. He started getting very moody and irritable again. He started getting nighmares as well. The tics are still present today but his nose has cleared up. His behavior and mood are improving too. I was glad we never canceled the Neuro appt. The day of the appt the Dr's office called and said they had to cancel and we are now rescheduled for Oct 16. Since it has taken so long to see a Neurologist I thought I'd benefit by getting as much information as I can before I go. I have a feeling that he won't agree that the antibiotics had anything to do with this but somehow I feel that they do. Has anyone experienced this type of situation before? Any information would be greatly appreciated. Link to comment Share on other sites More sharing options...
Create an account or sign in to comment
You need to be a member in order to leave a comment
Create an account
Sign up for a new account in our community. It's easy!Register a new account
Already have an account? Sign in here.Sign In Now